Alert archive / Illinois / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 210, NWS Paducah, KY

November 5, 2005Union County, Illinois

NWS Paducah, KY issued this severe thunderstorm warning at Nov 5, 2005, 11:58 PM CST for Union County, Illinois. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 5, 2005, 11:58 PM CST (05:58 UTC)
Expired
Nov 6, 2005, 12:30 AM CST
In force
32 min
Issued by
NWS Paducah, KY
Area
Counties, with a storm outline in the text

County Union County, IL

The radar

The Paducah radar (KPAH), 62 km from the middle of the area, began a volume at 06:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Nov 5, 9:30 PM CSTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 6.0 hours before the alert went out and 279 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2005-11-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 101 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2005-11-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 153 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
101 J/kg
Mixed-layer CIN
-94 J/kg
Mixed-layer LCL
1315 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
153 m²/s²
0-3 km storm-relative helicity
250 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 5, 2:55 PM CST, 9 hours 3 minutes earlier.

Area forecast discussion, Nov 5, 2:55 PM CST, 9 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
255 PM CST SAT NOV 5 2005

.DISCUSSION...

THE PRIMARY CONCERN FOR THE IMMEDIATE TERM IS THE CHANCE FOR
THUNDERSTORMS...SOME POSSIBLY SEVERE...TONIGHT.

LATEST WATER VAPOR IMAGERY INDICATES A FAST-MOVING SHORTWAVE TROUGH
MOVING INTO CENTRAL KANSAS AS OF MID AFTERNOON. NEAR-RECORD WARMTH
HAS HELPED TO BOOST SURFACE-BASED INSTABILITY THIS AFTERNOON TO
MINIMAL LEVELS. IN ADDITION...THE 18Z SOUNDING FROM KSGF DOES
INDICATE A SIGNIFICANT CAPPING INVERSION JUST ABOVE 850 MB. THIS
INVERSION IS INITIALLY EXPECTED TO INHIBIT CONVECTIVE DEVELOPMENT
THROUGH MUCH OF THE AFTERNOON. HOWEVER...AS THE UPPER-LEVEL WAVE
PUSHES EAST INTO THE MISSOURI OZARKS THIS EVENING...A COOLING MID
LEVEL TEMPERATURE PROFILE SHOULD LEAD TO RAPID THUNDERSTORM
DEVELOPMENT ALONG AND JUST AHEAD OF THE EASTWARD ADVANCING COLD
FRONT. ONCE THE STORMS DEVELOP...THERE IS THE POTENTIAL FOR SEVERE
ACTIVITY GIVEN THE 35 TO 40 KNOT 0-3KM WIND SHEAR FORECAST. A MOST
LIKELY SCENARIO WOULD BE FOR SUPERCELL AND MULTICELL DEVELOPMENT AT
THE ONSET...WITH THE ENTIRE CONGLOMERATION FOCUSING INTO A FAST-
MOVING LINE WITH EMBEDDED BOWING SEGMENTS AS THE NIGHT PROGRESSES.
WHILE LARGE HAIL...DAMAGING WINDS...AND A FEW TORNADOES WILL BE
POSSIBLE THIS EVENING...ESPECIALLY OVER SOUTHEAST MISSOURI...
DAMAGING WINDS SHOULD BECOME THE PRIMARY CONCERN OVERNIGHT. GENERAL
MOVEMENT WILL BE EAST AT 40 TO 50 MPH. FOR MORE DETAILS ON SEVERE
STORM POTENTIAL...PLEASE REFERENCE PRODUCTS FROM THE FOLKS AT SPC.

BY 12Z SUNDAY...THE COLD FRONT WILL BE EXITING EASTERN SECTIONS OF
THE AREA...TAKING ANY LINGERING PRECIPITATION WITH IT. WITH
LINGERING MOISTURE IN THE 925-850MB LAYER...SCATTERED CUMULUS
DEVELOPMENT IS EXPECTED BY LATE MORNING...WITH THE BEST COVERAGE
OVER SOUTHWEST INDIANA AND ADJACENT AREAS. WINDS WILL ALSO BE A
FACTOR BOTH TONIGHT AND SUNDAY...WITH SUSTAINED WINDS OF 10 TO 20
MPH BOTH PERIODS...AND SOME GUSTS NEAR 25 MPH ON SUNDAY.

DRY CONDITIONS SHOULD PERSIST INTO BOTH MONDAY AND TUESDAY AS
TEMPERATURES MODERATE THROUGH THE PERIOD. THERE IS SOME CONCERN OVER
THE POTENTIAL FOR PRECIPITATION MONDAY NIGHT AND TUESDAY FROM THE
ONSET OF WARM ADVECTION. HOWEVER...IT LOOKS AS THOUGH THE BEST
CHANCE FOR PRECIPITATION WILL STAY TO OUR NORTH...SO WE WILL KEEP
CONDITIONS DRY FOR NOW.

A GREAT DEAL OF UNCERTAINTY DEVELOPS IN THE EXTENDED PORTION OF THE
FORECAST BEYOND TUESDAY. THE 06Z RUNS OF BOTH THE GFS AND NAM
INDICATE ANOTHER FRONTAL PASSAGE WEDNESDAY INTO WEDNESDAY NIGHT.
THESE MODELS THEN PLACE THE AREA IN A COOL NORTHWEST FLOW PATTERN
THROUGH THE END OF THE WEEK...WITH INCREASED CLOUDS ACCOMPANYING THE
PASSAGE OF AN UPPER-LEVEL TROUGH AND SURFACE FRONT ABOUT FRIDAY. A
DRASTIC CHANGE FROM THE PREVIOUS RUNS...THE 12Z GFS LINGERS THE MID
WEEK PRECIP CHANCE INTO THURSDAY...WITH THE REGION IN PREDOMINANT
WEST/SOUTHWEST FLOW THROUGH THE END OF THE WEEK. THIS WOULD RESULT
IN A BETTER CHANCE OF WARM ADVECTION RAINS BY THE END OF THE WEEK.

DUE TO THIS LOW CONFIDENCE...WE PREFER TO GO STATUS QUO FOR THIS
FORECAST PACKAGE UNTIL MORE CONSISTENCY BECOMES APPARENT IN THE
MODELS. BECAUSE OF THIS...WE WILL TAKE AN AVERAGE OF THE MOS
GUIDANCE OVER THE PAST 24 HOURS...WHICH WILL RESULT IN A SLIGHT
UPWARD REVISION OF TEMPERATURES LATE INTO THE WEEK AND OVER THE
UPCOMING WEEKEND. MOS ALSO LOOKS REASONABLE IN THE SHORT-TERM...AND
VERY LITTLE CHANGE TO THE GOING TEMPERATURE FORECAST IS NEEDED.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...NONE.
IL...NONE.
IN...NONE.

&&
Hazardous weather outlook, Nov 5, 11:21 AM CST, 12 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
1121 AM CST SAT NOV 5 2005

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-061100-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
INCLUDING THE CITIES OF...MOUNT VERNON...FAIRFIELD...ALBION...
MOUNT CARMEL...PINCKNEYVILLE...WEST FRANKFORT...MCLEANSBORO...
CARMI...CARBONDALE...MURPHYSBORO...HERRIN...HARRISBURG...
SHAWNEETOWN...JONESBORO...VIENNA...GOLCONDA...ELIZABETHTOWN...
CAIRO...MOUND CITY...METROPOLIS...FORT BRANCH...PETERSBURG...
POSEYVILLE...EVANSVILLE...BOONVILLE...ROCKPORT...HICKMAN...
CLINTON...BARDWELL...WICKLIFFE...PADUCAH...MAYFIELD...SMITHLAND...
BENTON...MURRAY...MARION...EDDYVILLE...CADIZ...PRINCETON...
MORGANFIELD...DIXON...MADISONVILLE...HOPKINSVILLE...HENDERSON...
OWENSBORO...CALHOUN...GREENVILLE...ELKTON...PERRYVILLE...
MARBLE HILL...CAPE GIRARDEAU...JACKSON...PIEDMONT...VAN BUREN...
DONIPHAN...POPLAR BLUFF...BLOOMFIELD...SIKESTON...CHARLESTON...
NEW MADRID
1121 AM CST SAT NOV 5 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN ILLINOIS...SOUTHWEST
INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS EASTERN
MISSOURI AND SOUTHWEST ILLINOIS THIS AFTERNOON...AHEAD OF A
COLD FRONT. THE COLD FRONT IS FORECAST TO MOVE ACROSS THE AREA
TONIGHT. IT APPEARS THAT THE THUNDERSTORMS WILL EVOLVE INTO A LINE
AND ADVANCE FROM WEST TO EAST ACROSS THE REGION TONIGHT...ALONG
AND JUST AHEAD OF THE FRONT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS. WIND SPEEDS IN
ALL LEVELS OF THE ATMOSPHERE WILL BE RATHER STRONG WHEN THE FRONT
MOVES THROUGH...SO DAMAGING WINDS WILL BE THE MAIN THREAT. IN
ADDITION...THERE IS A SMALL RISK OF MARGINALLY SEVERE HAIL.

THE COLD FRONT AND ASSOCIATED THUNDERSTORM ACTIVITY SHOULD BE
EAST OF THE ENTIRE AREA BY ABOUT DAYBREAK SUNDAY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY AND WEDNESDAY
NIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUESTED LATE THIS AFTERNOON AND
TONIGHT.

CN

In the hours before

Local storm report, Nov 5, 10:25 PM CST, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1025 PM CST SAT NOV 05 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1010 PM     HAIL             5 W VAN BUREN           37.01N 91.10W
11/05/2005  0.75 INCH        CARTER             MO   COUNTY OFFICIAL

            DIME SIZE HAIL REPORTED 5 MILES WEST OF VAN BUREN BY THE
            COUNTY SHERIFF.

&&

DLL
Local storm report, Nov 5, 11:44 PM CST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1144 PM CST SAT NOV 05 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1055 PM     TSTM WND DMG     TUCKER                  36.54N 91.07W
11/05/2005                   RIPLEY             MO   EMERGENCY MNGR

            TREES AND POWER LINES DOWN...WIND EST. 60 MPH PLUS

&&

MY

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 5, 11:32 PM CSTSevere Thunderstorm WarningPAHJackson, Perry43 min
Nov 6, 12:26 AM CSTSevere Thunderstorm WarningPAHWilliamson34 min
Nov 6, 12:36 AM CSTSevere Thunderstorm WarningPAHJohnson24 min
Nov 6, 1:16 AM CSTSevere Thunderstorm WarningPAHGallatin29 min
Nov 6, 1:20 AM CSTSevere Thunderstorm WarningPAHCarlisle, Hickman25 min
Nov 6, 1:32 AM CSTTornado WarningPAHHenderson28 min
Nov 6, 1:35 AM CSTSevere Thunderstorm WarningPAHGraves40 min
Nov 6, 1:46 AM CSTSevere Thunderstorm WarningPAHCrittenden25 min
Nov 6, 1:48 AM CSTSevere Thunderstorm WarningPAHLivingston, McCracken, Marshall42 min
Nov 6, 2:07 AM CSTTornado WarningPAHWebster38 min
Nov 6, 2:28 AM CSTTornado WarningPAHDaviess, McLean52 min
Nov 6, 2:40 AM CSTSevere Thunderstorm WarningPAHTrigg50 min
Nov 6, 2:55 AM CSTTornado WarningPAHChristian, Trigg50 min
Nov 6, 3:16 AM CSTTornado WarningPAHMuhlenberg, Todd44 min
Nov 5, 9:56 PM CSTSevere Thunderstorm WarningPAHCarter49 min
Nov 5, 10:32 PM CSTSevere Thunderstorm WarningPAHButler, Wayne43 min
Nov 5, 10:52 PM CSTTornado WarningPAHRipley38 min
Nov 5, 11:09 PM CSTSevere Thunderstorm WarningPAHStoddard51 min
Nov 5, 11:17 PM CSTSevere Thunderstorm WarningPAHPerry28 min
Nov 5, 11:48 PM CSTSevere Thunderstorm WarningPAHCape Girardeau27 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.